Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Gay Men

Pages: 1
Anonymous
Unregistered

Meds a Problem
      #42816 - 11/02/02 02:18 AM

Just wanted to know is there other gay men out there that are having problems with their meds and having sexual relations? What I mean is I'm having to take meds for hiv/aids and also anemia plus the discomfort of the meds in my stomach and now for erection problems. I feel I am the only one who is having these problems so I don't want to meet anyone for fear of not being able to preform (sexually). My doc says that some of us have these problems do the meds so more meds for erections (Viagra). Geez does the meds ever stop??



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Meds a Problem new
      #42849 - 11/03/02 01:34 AM

Lots of people on other medications for other diseases also have a host of problems...you have to look at it this way. These medications are extending, saving your life. But right now and probably forever there is a price to pay. No medication--even aspirin--is perfect. And you have to weigh the side effects of the medication with the benefits...Try viagara...lots of people are doing it.. It may also be psychological.

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Meds a Problem new
      #42851 - 11/03/02 02:44 AM

Not all medications have this side effect. Perhaps you can try one of the newer medications...like tenofovir

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Meds a Problem new
      #42854 - 11/03/02 03:44 AM

it's really a testiment to how effecient the aids meds are that people aren't dying of aids or opportunistic infections related to it. They're living so long that they're dying of the things everyone else does as they approach old age. The ones that are still dying of aids and opportunistic infections are the infected people who are not taking the meds for one reason or another. In africa it's because they can't afford them. In the US the reason is because they're in denial or they're unable to decipher the most basic of medical studies and they actually think that HIV doesn't cause aids.



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Meds a Problem- new
      #42909 - 11/04/02 04:40 AM

It's true. Those who don't take meds will eventually get opportunistic infections. I have a friend who joined one of those ridiculous "denialist" groups. He got PCP. He is so sick now he can't get a kidney stone removed--he has 2 tcells, a viral load of a million and he's in bed. Just because he is immature and never got his GED and believed these fellows who claimed the meds were toxic. They don't think he'll live much longer. Really tragic that anyone listens to those guys. I mean they have no medical experience and they never even use their name to post!


Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Meds a Problem- new
      #42919 - 11/04/02 11:45 AM

Yeah? That is until their viral load is out of control. Or until their CD4 count fall below 200. OR until their tongue turns white with thrush and they get PCP. What clinical study do you base your information? Oh, that's right you don't believe in clinical studies...everything is rigged and there is no truth except between you and your friends...Right! In your paranoid universe you believe only those people who agree with you...And all clinical studies..even from India, or from Africa or from Spain is all the same. When will you wake up? When will you realize how wrong you are?



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Meds a Problem new
      #43012 - 11/05/02 03:34 PM

Sometimes it is just a testosterone problem. You should get tested. There are three good options to supplement testosterone: injections, skin patches (Androderm®), and a gel applied daily (Androgel®). Also the herb tribulus, has been shown in recent studies to increase levels sex hormones in both men and women without any
side effects.



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Meds a Problem- new
      #43027 - 11/05/02 05:15 PM

Huh? If that were the case, then why did so many die BEFORE there were any meds available? Sorry, I have been around this problem much too long to buy into your theory. 17 years ago this day, I got the results of my test. Had it not been for meds (most not drugs) and the help of good physicians, self education and intimate knowledge of the disease process, I would not be here.

Those who can stay off meds, kudos to them, as they may be fortunate enough to have the genetic predisposition to ward off the effects of the disease. Not all have that.

I will grant you that many of the medications for many years were overdosed, not quite correct and very toxic. But as with anything in life, there is a learning curve which is getting us to the point we are now.

Please don't apply blanket statements to everyone. What may have worked for you will not work for everyone.



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Meds a Problem new
      #44573 - 11/22/02 01:27 PM

Well i dont know about anyone else. I havent read through the boards yet. But im a gay male, been positive and on meds for a little over a year. I've noticed i can't really have anal sex (being a bottome) because im more sesitive due to the meds. Which really sucks, but i guess its just one of those things.



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Meds a Problem- new
      #44575 - 11/22/02 01:42 PM

About the person who said the meds kill you. Yes the meds. are toxic but if you look at the pros and cons. The pros outway the cons for the most part. Everyone is different so some people might not react the same way as another person. From about the time i contracted HIV and got my first lab results my viral load was 50,000 and t-cells were about 350, now a year later due to meds im undectable and my t-cells are about 550.
Ive noticed that people who dont take care of themselves (working out, eating right,staying away from alcohol & drugs, etc...) have more side effects. You cant expect the meds to do all the work. If you are having side effects and dont have the energy to workout, yoga is easy and a great workout, i havent had a doctor yet to say otherwise.



Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 3409

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3